Please use this identifier to cite or link to this item:
Appears in Collections:Computing Science and Mathematics Journal Articles
Peer Review Status: Refereed
Title: A single cohort time delay model of the life-cycle of the salmon louse Lepeophtheirus salmonis on Atlantic salmon Salmo salar
Authors: Tucker, Carl S
Norman, Rachel
Shinn, Andrew
Bron, James
Sommerville, Christina
Wootten, Rodney
Contact Email:
Keywords: Lepeophtheirus salmonis
epidemiological model
population dynamics
Salmo salar
Issue Date: Sep-2002
Publisher: The Japanese Society of Fish Pathology 
Citation: Tucker CS, Norman R, Shinn A, Bron J, Sommerville C & Wootten R (2002) A single cohort time delay model of the life-cycle of the salmon louse Lepeophtheirus salmonis on Atlantic salmon Salmo salar, Fish Pathology, 37 (3), pp. 107-118.
Abstract: A single cohort time delay differential equation model of Lepeophtheirus salmonis population dynamics was developed. The model was parameterised using data from tank infection trials, which followed a single experimental cohort of post-settlement lice through all the developmental stages. This simple mathematical model successfully predicted the timing and numbers of parasites present on the host. However, the death rates of parasitic louse stages within the tank trials were found to be highly variable despite the simplified conditions prevailing within such a system. Embryonic development, free-living nauplius stages and infection parameters were added to this model to allow the complete parasite life-cycle to be described. In addition simulations were carried out to determine the effect upon short-term salmon louse population dynamics of employing a notional chemotherapeutant having an arbitrary instantaneous efficacy of 80%. These results were used to determine the optimal timing of treatment relative to initial lice counts. This was found to be different for male and female lice stages, reflecting their respective developmental rates.
Type: Journal Article
DOI Link:
Rights: The publisher has not responded to our queries therefore this work cannot be made publicly available in this Repository. Please use the Request a Copy feature at the foot of the Repository record to request a copy directly from the author. You can only request a copy if you wish to use this work for your own research or private study.
Affiliation: University of Stirling
Mathematics - CSM Dept

Files in This Item:
File Description SizeFormat 
_pdf.pdf1.38 MBAdobe PDFUnder Embargo until 31/12/2999     Request a copy

Note: If any of the files in this item are currently embargoed, you can request a copy directly from the author by clicking the padlock icon above. However, this facility is dependant on the depositor still being contactable at their original email address.

This item is protected by original copyright

Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact providing details and we will remove the Work from public display in STORRE and investigate your claim.